Alert archive / Kansas / Fire Weather Watches in 2021

Fire Weather Watch 12, NWS Dodge City, KS

October 25, 20216 counties in Kansas

NWS Dodge City, KS issued this fire weather watch at Oct 25, 2021, 2:32 AM CDT for 6 counties in Kansas. It took effect at Oct 26, 2021, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2021, 2:32 AM CDT (07:32 UTC)
In effect from
Oct 26, 2021, 1:00 PM CDT
Expired
Oct 25, 2021, 1:20 PM CDT
In force
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2331 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WWUS83 KDDC 250732
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
232 AM CDT Mon Oct 25 2021

...Critical Fire Danger Tuesday Afternoon...


KSZ061-062-074-075-084-085-252100-
/O.NEW.KDDC.FW.A.0012.211026T1800Z-211027T0000Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
232 AM CDT Mon Oct 25 2021 /132 AM MDT Mon Oct 25 2021/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, 
AND 085...

The National Weather Service in Dodge City has issued a Fire
Weather Watch, which is in effect from Tuesday afternoon through
Tuesday evening. 

* AFFECTED AREA...Fire weather zones 061, 062, 074, 075, 084, 
  and 085. 

* WIND...South to southwest 25-35 mph with higher gusts

* HUMIDITY...As low as 13%

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

TATRO

$$
1 follow-up statement
510 
WWUS83 KDDC 251820
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
120 PM CDT Mon Oct 25 2021

...Critical Fire Weather Conditions Tuesday Afternoon...

KSZ061-062-074-075-084-085-260900-
/O.UPG.KDDC.FW.A.0012.211026T1800Z-211027T0000Z/
/O.NEW.KDDC.FW.W.0024.211026T1800Z-211027T0000Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
120 PM CDT Mon Oct 25 2021 /1220 PM MDT Mon Oct 25 2021/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM
CDT /6 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 061...062...074...075...084 AND 085...

The National Weather Service in Dodge City has issued a Red Flag
Warning FOR wind and low relative humidity, which is in effect 
from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Tuesday. The Fire 
Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton 
  and Fire Weather Zone 085 Stevens.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Timing...Tuesday afternoon into early evening.

* Relative Humidity...As low as 12 percent.

* Temperatures...Around 80.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Oct 25, 2:27 AM CDT, 5 minutes earlier.

Area forecast discussion, Oct 25, 2:27 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
227 AM CDT Mon Oct 25 2021

...Updated Fire Weather...

.SHORT TERM...(Today and tonight)
Issued at 1244 AM CDT Mon Oct 25 2021

Night time IR satellite continues to show an area of low clouds
moving from northeast to southwest from central Nebraska into
northeast Kansas. Short term models take this area of low clouds
into north central Kansas around 09Z and areas around Dodge and
Garden City by 12Z. Most of the area will start with cloud cover
and easterly winds for the morning and then by afternoon we should
see the clouds quickly depart as an upper level ridge moves into
the central plains. Winds will pick up out of the south especially
for areas from highway 283 on west. Temperatures will vary from
the mid 60s around Hays where the clouds and cooler air will hang
around the longest to the lower 80s by Elkhart as dry
southwesterly winds will be approaching by late afternoon.

Tonight with good mixing and a developing low level jet the winds
should stay strong through the night with mainly clear skies. Lows
will fall back into the 50s.

.LONG TERM...(Tuesday through Sunday)
Issued at 213 AM CDT Mon Oct 25 2021

Tuesday will present two headlines with fire weather for areas
west of highway 83 and severe weather for areas east of highway
283. During the day a negative tilt trough will move into the
central Rockies and a surface low in northeast Colorado will bring
in warm and dry air for areas along the Colorado border. Winds
will turn to the southwest and gust to 25-35 mph. Short term
models are in agreement of RH values being 15% or less for our
far 6 western counties and SPC has put out a critical fire danger
for those areas during the afternoon.

The attention will turn to severe weather in the evening as a
developing low level jet of 50 kts or greater will move into areas
from highway 283 on east. The cap should hold for most of the day
and then thunderstorms should start to get going along the dryline
just before sunset. 0-6 KM shear is forecast to be around 40 kts
out of the southwest so there could be the potential for an
isolated supercell to develop and move off the boundary. If this
is the case we could see hail greater than 2 in. in diameter and a
tornado threat. The timeframe for an isolated supercell should
it happen will be a very narrow window. The shear quickly turns
to the south as the negative tilt trough moves into eastern
Colorado and the storms should grow quickly upscale into a squall
line for our eastern counties. Low level shear still looks
favorable for QLCS tornadoes along with downburst winds from the
squall line.

Storms should exit the area shortly after midnight going into
Wednesday morning and strong northwest winds will blast through
the area during the night and through the day. Temperatures will
be 20 degrees cooler through the day on Wednesday as we go from
80s on Tuesday to the 60s. Winds should continue to gust during
the day on Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1147 PM CDT Sun Oct 24 2021

An area of moisture will advect from central Kansas into southwest
Kansas during the night. We will see cloud ceiling fall at HYS
first to IFR-LIFR range with fog and low clouds moving in around
09Z. The low clouds and fog could make it to GCK and DDC around
11Z and should continue through 14Z. Cloud ceilings should quickly
rise after 15Z as winds increase out of the south to southeast.
All airports will have wind speeds in the 15-25 kt range through
the afternoon and evening.

&&

.FIRE WEATHER...
Issued at 226 AM CDT Mon Oct 25 2021

Areas along and west of highway 83 will have a fire danger during
the afternoon on Tuesday. Winds will gust out of the southwest
25-35 mph with higher gusts and relative humidity values will fall
to below 15%.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  49  83  45 /   0   0  20  40
GCK  72  50  83  43 /   0   0  10  30
EHA  82  53  84  42 /   0   0  10  30
LBL  78  52  87  44 /   0   0  10  30
HYS  64  47  79  45 /   0   0  20  60
P28  68  48  83  50 /   0   0  20  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Tatro
FIRE WEATHER...Tatro
Hazardous weather outlook, Oct 24, 3:13 AM CDT, 23 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
313 AM CDT Sun Oct 24 2021

KSZ030-031-043>046-061>066-074>081-084>090-250815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
313 AM CDT Sun Oct 24 2021 /213 AM MDT Sun Oct 24 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

A slight risk of severe weather is possible from the highway 283
corridor on east. A line of storms is forecast to develop along a
cold front with straight line winds the main threat. Hail and
quick spin up tornadoes could also be possible.

Days 2-7 Hazards
----------------
* Monday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Tuesday
  - Lightning: Limited risk
  - Severe thunderstorm: Limited risk
  - Non thunderstorm wind: Elevated risk
  - Fire weather: Extreme risk

* Wednesday
  - Lightning: Limited risk
  - Non thunderstorm wind: Elevated risk

* Thursday
  - Non thunderstorm wind: Limited risk

* Friday

* Saturday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:20 PM CDTRed Flag WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens30 hr

Nearby

Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.